my daughter is six and has adhd. They have her on meds, once a day. She is doing alot better in school, but at home is another story. She is so emotional. Cries about every little thing. She has also lost about 7 pounds in 2 months. She is already down to 40 pounds. Is this the meds or adhd or is it somthing else?
it sounds like the meds maybe making her lose wieght. my son is 8 and he is adhd odd and has mood disorders. my son does take meds but at the end of the day he really acts up cause the med being out of his system.
If i was you i would call the doctors and make an appt.
I just started my son on Meds and the Dr said he might loose his appitite.. I'm going to buy him ENSURE 300 calories.. you should buy those for your daughter to keep her weight at a stable balance.. I'm planning to give him one in the morning with breakfast and one at night with his dinner... that's 600 calories. Try chocolate it tastes just like chocolate milk
I would try speaking to another specialist besides her regular doctor to see if the medication is appropiate.. If one medication doesnt work for her another one might,, but u can also Try giving your daughther supplements with lots of nutricion and calories like the Nutrament (my 6 yrs old loves it, it comes in chocalate and strawberry as well).. But also try keeping her entertained to avoid emotional swings...
My 9 and 7 year old girls are both ADHD and on Concerta. My oldest started out on Strattera, and it make her emotional as well. The weight loss is most likely from the meds curbing her appetite. Does she get hungry at bedtime after the meds wear off? Both my girls, esp, my 7 year old do that. I worry about how thin they are as well, so when they are hungry I let them eat. My oldest can usually control her eating though and will eat regardless of the meds. They just dont seem to do it to her as much anymore. I agree with Surodi, I would recommend checking with the doc and letting them know about her being so emotional. I know the side effects of some of the meds can be depression. Check with your doc and see for sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.